Feb 1, 2013
i have been positive for the last 16 yrs and started treatment in 2009 and last yr i just stopped taking my meds & cant seem yo go back into them told my dr and im seeing a shrink to deal with the problem but i dont want to n cant accept my status...why is it that.oh i got raped by a close family friend thats how i got into this...
| Response from Dr. Young
Hello and thanks for posting.
Sorry to hear about your travails... while stopping medications wouldn't be my first recommendation, it would seem that your mental health and wellbeing are of top priority right now.
Be sure to communicate your interruption with your HIV medical care provider- it's relevant to know how to interpret your lab results and to strategize about any immediate medical risks.
I'd suggest surfing some of our blogs and chat forums- they might provide a resource to sound out your very real needs.
Stay in touch, BYResponse from Dr. Fawcett
I agree with Dr. Young that it is best to collaborate with your health care providers so that they can help you during this stressful time. Medication adherence is a complex process that can be difficult to sort out, but a clear starting point would be to address the trauma you experienced through the rape and exposure to HIV. Trauma is often a culprit in nonadherence and is no doubt connected to your feelings about not accepting your HIV status.
There are effective trauma therapies which can help you identify, appropriately express, and resolve these old feelings. Speak with your physician about a referral to a healthcare provider who specializes in trauma. I believe such therapy will be a significant part of healing for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Semen Enters Eye Can I Contract Hiv Infection
- Does A Swollen Neck Lymph Node Mean I Have Hiv?
- The Percent Of Hiv Worldwide Caused By Prostitution
- Megace Appetite Enhancer Side Effects
- How Many Days After Having Sex Should I Test For Hiv?
- Can A Person Be Hiv Positive For Years And Have No Symptoms?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.